MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTAPRO; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTAPRO; CATHETER, CORONARY, ATHERECTOMY
Model Number 3243
Medical Device Problem Codes Entrapment of Device (1212); Mechanical Problem (1384); Difficult to Remove (1528); Noise, Audible (3273)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/27/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Initial reporter city:(b)(6).
 
Event or Problem Description
It was reported that difficulty removing occurred.The 75 percent stenosed, 4mm-5mm diameter moderately tortuous and severely calcified target lesion was located in the right coronary artery (rca) proximal to right coronary artery (rca) distal with a length of 50mm.During set up, the rotation speed of the 2.25mm rotapro was set to 180,000 rpm and there was no problem noted.The burr was inserted into the guiding catheter in dynaglide mode; however the stall lamp lit up at the curve part on the proximal part of the guiding catheter tip.The hoses were rechecked and no kinks were noted.Another attempt was made to advance the burr using dynaglide but the stall lamp lit up.A squeaking sound was heard, so the guiding catheter was replaced.After replacement, the burr was inserted without problem.Ablation was performed from rca proximal to the distal of rca mid.A total of 4 ablations were performed.The rotation speed of the 1st and 2nd ablations were 170,000 rpm.The rotation speed of the 3rd and 4th ablations were 190,000 rpm.Duration of each ablation was 12 seconds.Ablation was completed.During removal, the burr became stuck at the calcification in the rca proximal and it was difficult to remove.Bailout was performed and the stuck burr was removed from the patient by cutting the shaft, taking out the drive shaft sheath and advancing the catheter along the drive shaft coil.After that, a 3.0 cutting balloon was applied and drug coated balloon (dcb) was performed.The procedure was successfully completed.The patient's status is good.
 
Additional Manufacturer Narrative
Initial reporter city: (b)(6).Device evaluated by mfr: the coil, burr and annulus were microscopically and visually examined.The coil was cut 137cm from the distal tip of the burr.The rest of the device was not returned for analysis.Microscopic examination of the returned device revealed that the annulus was damaged and not rounded which is consistent with damage seen with the use of a rotawire.The coil is stretched.Inspection of the remainder of the device presented no other damage or irregularities.It was reported that the burr was inserted into the guiding catheter in dynaglide mode.The rotablator system dfu states: "gently push the burr through the guiding catheter to a point immediately proximal to the lesion.Never activate the burr while exiting the catheter.".
 
Event or Problem Description

Brand Name
ROTAPRO
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8449842
Report Number2134265-2019-02674
Device Sequence Number3013727
Product Code MCX
UDI-Device Identifier08714729893400
UDI-Public08714729893400
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/17/2020
Device Model Number3243
Device Catalogue Number3243
Device Lot Number0022391739
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2019
Initial Date Received by Manufacturer 02/27/2019
Supplement Date Received by Manufacturer03/28/2019
Initial Report FDA Received Date03/25/2019
Supplement Report FDA Received Date04/10/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE CATHETER: 8F HYPERION; GUIDE CATHETER: 8F HYPERION; GUIDE CATHETER: 8F LAUNCHER JR4; GUIDE CATHETER: 8F LAUNCHER JR4
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR